MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER
Catalog Number 90182
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a thrombectomy procedure for an ic(internal carotid) occlusion, the retriever (subject device) was deployed from m1 to distal m2 at a confirmed occlusion of m1 distal (middle cerebral artery).The physician was not able to remove the retriever from the vessel, the device cut into the vessel and the stent portion of the device was left inside the patient's body.The physician performed a craniotomy to remove the lodged stent portion, but was unsuccessful and subsequently stopped the procedure.Clipping was performed the following day and it was reported that the presenting condition of ic infarction worsened after procedure.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.Information available indicated that the device was confirmed to be in good condition prior to use, the device was prepared per the dfu, the physician allowed sufficient time for the clot to integrate into the retriever and that the patients anatomy was highly tortuous.The additional information also indicated that the marksman mc was used with the trevo retriever.The use of the marksman mc with the retriever has not been established and the performance of the retriever may be impacted as a result, as stated in the device dfu.Additionally, information provided indicates that when deploying the retriever, rather than retracting the microcatheter while applying gentle forward force to the retriever to deploy the shaped section as per the device directions for use (dfu), the physician advanced the microcatheter during deployment.Based on the information available, an assignable cause of use error was assigned to the reported event of difficulty to remove retriever.Although craniotomy was performed to surgically remove the retriever and thrombus, the physician's inability to remove the retriever and the device fragment (retriever shaped section) being left inside patient is attributed to have been caused by the reported vessel dissection.Patient vessel dissection and the reported worsening of the presenting condition of stroke post procedure are known risks associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was also assigned to this event.

Brand Name
TREVO XP PROVUE RETRIEVER 4X20
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8520628
Report Number3012931345-2019-00037
Device Sequence Number1501677
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Catalogue Number90182
Device Lot Number0000014453
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MAX MICROCATHETER (MEDICOS HIRATA); 9FR OPTIMO GUIDE CATHETER(TOKAI); MARKSMAN MICROCATHETER(MEDTRONIC); REBAR MICROCATHETER(MEDTRONIC)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR